Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and Nose Bleeds
Dec 11, 2005

Hi, my husband is HIV pos. and I'm negative. He has been having nose bleeds and I was wondering if that is something to do with the HIV? He recently started taking viramune and truvada. Though I don't think the nose bleeds are from those as he had a few before starting them. Thank You.

Response from Dr. Henry

HIV infection can cause some bleeding disorders (such as a low platelet count). HIV drugs, including nevirapine (Viramune), can also cause problems with the liver, resulting in bleeding problems, but this occurs rarely. The vast majority of nose bleeds in treated HIV+ patients is due to local nose problems (dryness, chronic irritation, chronic infection, chronic use of nasal sprays, cocaine use, etc) or other problems like high blood pressure. His HIV specialist and/or an ENT (ear, nose and throat) doctor can usually assess the likely cause and recommend an intervention. KH



Previous
Confused
Next
Benefits of Premarin Use

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement